Creativity in Counseling

Friday, April 1, 2016
2:00 pm - 2:30 pm
Program ID #607, Room 210A, Table 2
Adventure-Based Counseling: Creating Common Ground in Counseling
30-Minute Roundtable Session, Advanced
Joseph Scott Glass, Kylie P. Dotson-Blake         
This roundtable addresses the implementation of adventure-based counseling programs in a variety of counseling settings, and how these programs seek to facilitate group cohesion among participants, regardless of background or issues related to diversity. By identifying and emphasizing the uniqueness of all individuals, adventure-based programming uses diversity as strengths, and differences are recognized as unique contributions that each member brings to the group.

 

Friday, April 1, 2016
2:00 pm - 2:30 pm
Program ID #610, Room 210A, Table 5
Mindfulness Moments: Managing Micro-Aggressions with Innovation Interventions
30-Minute Roundtable Session
Rebecca A. George, Alexanderia Smith         
This roundtable will challenge professional counselors to consider the use of mindfulness as a technique in addressing microaggressions in their work with clients. Specific strategies will be explored to assist counselors with identifying microaggressions and the negative impact they could potentially have on the therapeutic process. Lastly, interventions will be discussed to combat the negative effects of microaggressions in order to enhance the quality of therapeutic outcomes.

 

Friday, April 1, 2016
5:00 pm - 5:30 pm
Program ID #625, Room 210A, Table 5
Encouraging Student Engagement in Online Education: Tips and Tools of the Trade
30-Minute Roundtable Session
Lori L. Ellison         
Creating an online educational experience that closely mirrors what a student can get in the classroom seems like an impossible task, but is it? Many tools of technology have become available to use in these settings to create a lively, engaging, and healthy learning environment for students in higher education. This roundtable will discuss some of the key elements in creating an effective online learning environment and some innovative tools to help facilitate stronger student engagement.

 

Saturday, April 2, 2016
11:00 am - 11:30 am
Program ID #626, Room 210A, Table 1
Brief Yoga Clinical Interventions for Pediatric Populations Experiencing Anxiety
30-Minute Roundtable Session, Advanced
Nadine A. Hartig, Sharon Silverberg         
It is estimated that up to 13 percent of children will experience anxiety, making anxiety disorders among children more common than other mood disorders or attention deficit disorders. This roundtable examines yoga, yogic breathing, and mindfulness interventions developmentally tailored to pediatric populations experiencing anxiety. Yoga and mindfulness, guidelines for incorporating these interventions into brief therapy and integration, ethical considerations, and interventions will be discussed.

 

Saturday, April 2, 2016
3:00 pm - 3:30 pm
Program ID #636, Room 210A, Table 1
Creating Rituals for Couples Experiencing Early Pregnancy Loss
30-Minute Roundtable Session
Valorie Thomas         
This roundtable will address early pregnancy loss and its impact on couples. Drawing from symbolic-experiential and solution-focused therapy, attendees will learn step-by-step how to help couples create new meaning in their lives by facilitating strength-based rituals that promote their unique values and beliefs. A case example and resources will be provided.

 

Saturday, April 2, 2016
5:00 pm - 5:30 pm
Program ID #647, Room 210A, Table 2
Simplifying Neuroscientific Concepts for Counselors, Educators, and Clients
30-Minute Roundtable Session
Michael Mariska, Ryan Aquilina         
Neuroscience is a growing area of interest in the counseling field, with numerous examples in the literature of neuroscience concepts and possible application to counseling practice. The sheer complexity of many concepts, however, can act as a barrier for their application. This roundtable will focus on how a few key complex neuroscience concepts can be simplified for practice, and it will include a discussion on further exploration into how this can be developed and used in counseling and counselor education.

 

Sunday, April 3, 2016
10:00 am - 10:30 am
Program ID #660, Room 210A, Table 5
Facilitating the Development of Counselors Through Activities During Supervision
30-Minute Roundtable Session
Jennifer E. Beebe, Kristine Augustyniak         
This roundtable will provide attendees with information on developmental supervision. Additionally, attendees will engage in an experiential activity that can be used to facilitate knowledge, behaviors, skills, and self-awareness among supervisees or clients.

 

Sunday, April 3, 2016
12:00 pm - 12:30 pm
Program ID #668, Room 210A, Table 3
Sexual Assault: An Innovative Therapeutic Approach for Survivors
30-Minute Roundtable Session
Jill Schwarz         
This discussion-based session will explore equine-assisted psychotherapy as an intervention for PTSD with survivors of sexual assault. A recent research study of clients and their counselors participating in this modality showed clinical gains and accelerated healing and growth in all of the participants. Attendees will have the opportunity to learn and dialogue about how to incorporate this innovative treatment approach with survivors of trauma in their counseling practice.